Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 19, 2019, 7:53 PM CDT for Dunn County, Wisconsin. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 19, 2019, 9:15 PM CDT
- In force
- 82 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5451 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 13.7
The text
As transmitted.
731
WWUS83 KMPX 200053
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
753 PM CDT Fri Jul 19 2019
WIC005-017-033-200215-
Dunn-Chippewa-Barron-
753 PM CDT Fri Jul 19 2019
...SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Dunn...Chippewa...Barron...
* Until 915 PM CDT.
* At 751 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding, and ponding
in low areas. Two to three inches of rain have already fallen.
Additional rainfall of 1 to 2 inches is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4529 9153 4508 9138 4503 9178 4508 9213
4521 9215
$$
CCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:21 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 19, 7:21 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
721 PM CDT Fri Jul 19 2019
.SHORT TERM...(This evening through Saturday night)
Issued at 409 PM CDT Fri Jul 19 2019
Main concern today continues to be the severe weather threat this
afternoon and evening, along with dangerous heat and humidity
peaking this afternoon.
One of the more impressive parameter spaces you'll see in July exists
over much of Minnesota this afternoon, but so far storms have
developed on the northern periphery of this environment and have
been unable to become surface-based and tap into this more-
favorable air. Temperatures in the low 90s along with dewpoints
around 80 exist primarily along and south of I-94 across MN and
WI, with cooler temperatures to the north where cloud cover from
convection this morning has limited the amount of warming so far.
SPC mesoanalysis shows extreme instability across southern and
central Minnesota with MLCAPE of 3000-5000 J/kg, along with
spring-like effective bulk shear values of 40-60 kts thanks to an
anomalously strong summer jetstreak of 130+ kts centered over
Manitoba. These parameters easily support supercells and we're
already seeing a few already today along and north of an
ortonville to Mora line. So far, these supercells have remained
elevated in the more stable environment to the north and have thus
only carried a large hail threat, with several reports of golf-
ball sized or larger hail. Should these storms become surface-
based as they head east across central Minnesota and into
northwest Wisconsin, easterly to southeasterly winds at the
surface are creating favorable hodographs for tornadoes with 0-1
SRH values of 150-250 m2/s2 and 0-1 km bulk shear vectors of 15-20
kts both supportive of strong and long track tornadoes. In
addition to this tornado threat, very large hail and damaging
downburst winds will also be present with any supercells this
afternoon/evening. Further to the south, thunderstorm development
remains uncertain owing to a very strong cap in place at 700 mb.
Our 18Z supplemental sounding showed 700 mb temperatures of 14.1 C
which would normally would easily be warm enough to suppress
convection from forming. However, given the extreme instability at
the surface and a stationary surface boundary across the area, a
conditional (yet small) threat for supercells does exist from
southern portions of central Minnesota into west-central
Wisconsin.
Eventually, these supercells are expected to congeal into a MCS and
likely a widespread damaging wind threat given the amount of
instability in place. The east-west CAPE gradient would suggest
this threat to be greatest primarily from the Mille Lacs area
east/southeast into Wisconsin. However, models are notoriously bad
a resolving cold pool dynamics and there is a possibility that
development this complex could grow upscale in a more southerly
track and impact the twin Cities metro/west-central Wisconsin. A
tornado watch is in effect for much of the area until 10 PM so
everyone should remain weather aware this evening given the
explosive environment in place and uncertainty in how exactly
events will unfold this evening.
The severe weather event is expected to be over by midnight, but
additional storms are expected to redevelop overnight as the cold
front drops through the area. While the severe threat looks low,
the heavy rain threat increases with near-record PW values in
place and slow storm motion vectors suggesting the possibility for
training thunderstorms along the front. Probability matched QPF
guidance suggests the potential for localized areas of 2-4 inches
which could result in a few areas of flash flooding, especially
where soils remain saturated from prior heavy rains.
Finally... dangerous heat and humidity continues this evening with
the Excessive heat warning going until 10 PM. relief comes later
tonight as cooler and drier air moves in behind the cold front.
Tomorrow looks much cooler with widespread cloud cover and
rainfall keeping highs in the upper 70s.
.LONG TERM...(Sunday through Friday)
Issued at 409 PM CDT Fri Jul 19 2019
The upper trough will be shifting east of the region on Sunday, then
there is good agreement that the large scale pattern will favor a
ridge to our west with fairly dry and cooler northwest flow over our
area through the remainder of the forecast period. In terms of
sensible weather, this will bring less humid and much more benign
conditions for Sunday through Friday. Made minimal changes to the
consensus forecast derived from the NBM. Could have some lingering
diurnal shower activity Sunday with cool temperatures still in place
aloft. Otherwise, don't see any chance for widespread/organized
precipitation across the area until we get into return flow/warm
advection on the backside of the surface high toward the very end of
the forecast period. Even though it's at day 7, the guidance is
actually in remarkably good agreement on the passage of a cold front
(with associated precipitation chances) Friday into Friday night.
Temperature-wise, we'll see a cool down into midweek, with
moderating temperatures thereafter.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 721 PM CDT Fri Jul 19 2019
Severe thunderstorms remained limited to western Wisconsin this
evening, with impacts mainly limited to EAU for the rest of this
evening. Additional showers and thunderstorms are expected to
develop after midnight across southern Minnesota, and spread north
through the morning. Conditions are expected to fall to MVFR
during the precipitation, with improvement to VFR into the
afternoon as the rain ends.
KMSP...Severe thunderstorm development is not expected this
evening. Expect MVFR showers and thunderstorms to begin impacting
the terminal by 8-9 AM, and end by mid-afternoon.
/OUTLOOK FOR KMSP/
Sun...VFR. Wind N 5 kts.
Mon...VFR. Wind NW 5 kts.
Tue...VFR. Wind W 5kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 10 PM CDT this evening for WIZ024-
026-028.
Heat Advisory until 8 PM CDT this evening for WIZ014>016-023-025-
027.
MN...Excessive Heat Warning until 10 PM CDT this evening for
MNZ058>070-073>078-082>085-091>093.
Heat Advisory until 8 PM CDT this evening for MNZ049>057.
&&
SHORT TERM...ETA
LONG TERM...
AVIATION...ETAHazardous weather outlook, Jul 19, 2:08 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 208 PM CDT Fri Jul 19 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 208 PM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected this afternoon and evening, with the greatest risk across central and eastern Minnesota into west-central Wisconsin. Large hail, damaging winds and tornadoes are the primary threats, along with heavy rainfall. Heat and humidity continues to build across the area this afternoon with heat indices already around 110 degrees across southern Minnesota. Expect this heat to continue until sunset, when temperatures begin to drop as a cold front moves across the area. An Excessive Heat Warning remains in effect for areas generally south of a Canby to Twin Cities metro to Eau Claire line, with a heat advisory to the north as far as a Sauk Centre to Rush City to Ladysmith Wisconsin line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional showers and thunderstorms are likely on Saturday. A few strong to severe storms are possible, primarily across southern Minnesota. Locally heavy rainfall is expected with these storms as well, which may lead to flash flooding. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, Jul 19, 6:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 1 N BARRON 45.41N 91.85W
07/19/2019 BARRON WI TRAINED SPOTTER
NUMEROUS TREES AND BRANCHES DOWN.
0615 PM TSTM WND DMG 3 NNW CHETEK 45.36N 91.68W
07/19/2019 BARRON WI TRAINED SPOTTER
SEVERAL 4-6 INCH LIMBS DOWN. TIME ESTIMATED
BASED ON RADAR.
0545 PM TSTM WND DMG TURTLE LAKE 45.40N 92.15W
07/19/2019 BARRON WI TRAINED SPOTTER
NUMEROUS TREES DOWN, SIDING PARTIALLY OFF A
HOTEL, ROOF PARTIALLY OFF A BUSINESS.TIME
ESTIMATED BASED ON RADAR.
0450 PM TSTM WND DMG 3 ESE HARRIS 45.57N 92.92W
07/19/2019 CHISAGO MN TRAINED SPOTTER
MULTIPLE TREES DOWN IN YARD, INCLUDING A 50
FOOT WIDE SWATH DOWN IN A TREELINE. TIME
ESTIMATED BASED ON RADAR.
&&Special weather statement, Jul 19, 6:47 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
647 PM CDT Fri Jul 19 2019
WIC095-200115-
Polk-
647 PM CDT Fri Jul 19 2019
...SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Polk...
* Until 815 PM CDT.
* At 646 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding and ponding
in low areas. Two to three inches of rain have already fallen.
Additional rainfall of 1 to 2 inches is possible over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9216 4545 9265 4546 9266 4561 9271
4568 9216
CCSLocal storm report, Jul 19, 6:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 SSW CUMBERLAND 45.48N 92.07W
07/19/2019 BARRON WI AMATEUR RADIO
TREES ON POWER LINES SOUTH OF COMSTOCK ON
HWY 63.
0642 PM TSTM WND DMG 5 SSW CUMBERLAND 45.48N 92.07W
07/19/2019 BARRON WI AMATEUR RADIO
POWER LINES DOWN ON 17TH AVE. IN COMSTOCK.
0630 PM TSTM WND DMG CHETEK 45.32N 91.66W
07/19/2019 BARRON WI TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN. POWER LINES DOWN.
&&Special weather statement, Jul 19, 7:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 706 PM CDT Fri Jul 19 2019 WIC005-107-200130- Rusk-Barron- 706 PM CDT Fri Jul 19 2019 ...SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Rusk...Barron... * Until 830 PM CDT. * At 704 PM CDT, Doppler radar indicated very heavy rain due to thunderstorms. This will cause small stream flooding, and ponding in low areas. Two to three inches of rain have already fallen. Additional rainfall of 1 to 2 inches is expected over the area. This additional rain will result in minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4531 9136 4521 9215 4562 9214 4554 9126 CCS
Local storm report, Jul 19, 7:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
726 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BLOOMER 45.10N 91.49W
07/19/2019 CHIPPEWA WI PUBLIC
TREES BLOCKING STREET IN BLOOMER.
&&
BPHSpecial weather statement, Jul 19, 7:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
753 PM CDT Fri Jul 19 2019
WIC005-017-033-200215-
Dunn-Chippewa-Barron-
753 PM CDT Fri Jul 19 2019
...SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Dunn...Chippewa...Barron...
* Until 915 PM CDT.
* At 751 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding, and ponding
in low areas. Two to three inches of rain have already fallen.
Additional rainfall of 1 to 2 inches is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4529 9153 4508 9138 4503 9178 4508 9213
4521 9215
CCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:09 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Redwood, Watonwan | 66 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 23 min |
| Jul 20, 6:25 AM CDT | Special Weather Statement | MPX | Nicollet | 50 min |
| Jul 20, 6:32 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 43 min |
| Jul 20, 6:55 AM CDT | Special Weather Statement | MPX | Le Sueur | 35 min |
| Jul 20, 7:03 AM CDT | Special Weather Statement | MPX | Steele | 27 min |
| Jul 20, 7:21 AM CDT | Special Weather Statement | MPX | Blue Earth | 24 min |
| Jul 20, 7:32 AM CDT | Special Weather Statement | MPX | Le Sueur | 58 min |
| Jul 20, 7:35 AM CDT | Special Weather Statement | MPX | Goodhue | 40 min |
| Jul 20, 7:56 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 49 min |
| Jul 20, 8:00 AM CDT | Special Weather Statement | MPX | Carver, Hennepin | 45 min |
| Jul 20, 8:35 AM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 40 min |
| Jul 20, 8:52 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 38 min |
| Jul 20, 9:19 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 56 min |
| Jul 20, 9:33 AM CDT | Special Weather Statement | MPX | Ramsey | 27 min |
| Jul 20, 9:45 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 45 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Nicollet, Waseca | 44 min |
| Jul 20, 10:18 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Le Sueur, Rice, Scott | 42 min |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 41 min |
| Jul 20, 10:41 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 64 min |
| Jul 20, 10:58 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 47 min |
| Jul 20, 12:03 PM CDT | Special Weather Statement | MPX | Blue Earth, Steele, Waseca | 87 min |
| Jul 20, 12:19 PM CDT | Special Weather Statement | MPX | Martin | 56 min |
| Jul 20, 2:41 PM CDT | Special Weather Statement | MPX | Steele | 3 hr |
| Jul 19, 7:06 PM CDT | Special Weather Statement | MPX | Barron | 84 min |
| Jul 19, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 47 min |
| Jul 20, 8:24 AM CDT | Special Weather Statement | MPX | Dunn, Pierce | 51 min |
| Jul 20, 11:52 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Pepin | 53 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.